Psycho-Babble Medication Thread 913628

Shown: posts 1 to 12 of 12. This is the beginning of the thread.

 

Really hard time!

Posted by SheilaC on August 23, 2009, at 11:21:45

Ok - I am really having a hard time. I have found some meds that help me, but he side effects are too overwhelming.

I like Abilify, but am having a lot of trouble with bloating. I am very uncomfortable and my whole body has swelled up. My clothes are tight and don't fit well.

Not sure what to do. I like Abilify but can't take the extreme swelling.

Also - I liked the Pristiq, but couldn't deal with the severe constipation. I don't know if Pristiq can be cut in half?

I tried everything for the constipation (prunes, fiber, laxatives, etc.)

Also - Seroquel works great for sleep, but I am bitchy and mean in the morning. I find if I go over 50mng of Seroquel I swell up as well.

 

Re: Really hard time! SheilaC

Posted by Phillipa on August 23, 2009, at 12:22:52

In reply to Really hard time!, posted by SheilaC on August 23, 2009, at 11:21:45

Sheila a really off base thought are you near menopause or peri-menopause as all that swelling could be estrogen dominanace? Love Phillipa

 

Re: Really hard time! SheilaC

Posted by floatingbridge on August 23, 2009, at 12:27:25

In reply to Really hard time!, posted by SheilaC on August 23, 2009, at 11:21:45

> Ok - I am really having a hard time. I have found some meds that help me, but he side effects are too overwhelming.
>
> I like Abilify, but am having a lot of trouble with bloating. I am very uncomfortable and my whole body has swelled up. My clothes are tight and don't fit well.
>
> Not sure what to do. I like Abilify but can't take the extreme swelling.
>
> Also - I liked the Pristiq, but couldn't deal with the severe constipation. I don't know if Pristiq can be cut in half?
>
> I tried everything for the constipation (prunes, fiber, laxatives, etc.)
>
> Also - Seroquel works great for sleep, but I am bitchy and mean in the morning. I find if I go over 50mng of Seroquel I swell up as well.
>
>

Hi Sheila,

What is your current med line up? (And there are other things for sleep....) Did you replace the pristiq with something?

fb

 

Re: Really hard time!

Posted by SheilaC on August 23, 2009, at 12:31:00

In reply to Re: Really hard time! SheilaC, posted by Phillipa on August 23, 2009, at 12:22:52

> Sheila a really off base thought are you near menopause or peri-menopause as all that swelling could be estrogen dominanace? Love Phillipa

Hey Phillipa, yes I am in menopause due to a hysterectomy, but my hormones are great. Actually my estrogen is a little low right now. I have the swelling problem with Risperdal, 100mg or more of Seroquel and now any dose of Abilify. I like Abilify, just not the bloat.

 

FB - Re: Really hard time!

Posted by SheilaC on August 23, 2009, at 12:35:21

In reply to Re: Really hard time! SheilaC, posted by floatingbridge on August 23, 2009, at 12:27:25

Hey FB,

My doc let me try Prozac, but within a few days my bladder started bothering me, so I went back to the Abilify.

Right now I am taking 2mg of Abilify, and .5mg of Klonopin at night. I really like the Abilify and have 5mg pills (still using up my 2mg sample now). I am supposed to take 2.5mg or even 5mg a day. Soon, I may be available as a float for a parade if I get any bigger!

I really miss the Pristiq and was wondering if I could cut it in half to 25mg to avoid the severe constipation? Effexor is out of the question due to the higher hit on serotonin.

 

Re: FB - Re: Really hard time! SheilaC

Posted by floatingbridge on August 23, 2009, at 12:55:55

In reply to FB - Re: Really hard time!, posted by SheilaC on August 23, 2009, at 12:35:21

Hey Sheila,

Maybe the lower dose would work for you, on the pristiq. You seem med sensitive, and that the lower dose of abilfy is working sounds great. Are you worried about the numbing effect of pristiq?

And you decided not to go with cymbalta --I know, another drug trial : (

Let's see what others say. (Have you gotten any tips to deal with bloating?)

fb

 

Re: Really hard time!

Posted by bulldog2 on August 23, 2009, at 13:57:42

In reply to Really hard time!, posted by SheilaC on August 23, 2009, at 11:21:45

> Ok - I am really having a hard time. I have found some meds that help me, but he side effects are too overwhelming.
>
> I like Abilify, but am having a lot of trouble with bloating. I am very uncomfortable and my whole body has swelled up. My clothes are tight and don't fit well.
>
> Not sure what to do. I like Abilify but can't take the extreme swelling.
>
> Also - I liked the Pristiq, but couldn't deal with the severe constipation. I don't know if Pristiq can be cut in half?
>
> I tried everything for the constipation (prunes, fiber, laxatives, etc.)
>
> Also - Seroquel works great for sleep, but I am bitchy and mean in the morning. I find if I go over 50mng of Seroquel I swell up as well.
>
>

I take percocet for pain and amitriptyline at night for sleeping. Both are extremely constipating.
There is a generic laxative for pericolace laxative not pericolace stool softener. Each pharamcy seems to have a generic for this product. It must say stool softner plus stimulant laxative.
each pill contains docusate 50 mg
sennosides 8.6 mg
Now I kept adding a pill each day until I had a normal bowel movement every morning
For me it requires 6 pills every evening

I guarantee you if you take the right amount of this laxative you will not be constipated. Now the directions say 2-4 pills a day. But my drugs are so constipating I require 6 pills.

It sounds like pristiq works well for you. I wouldn't give it up because of constipation when there are remedies for it. As I said you may require more than what the instructions say. Also I would not just take half the dose as that may no longer give you a therapueutic range.
Good Luck!


 

Re: FB - Re: Really hard time!

Posted by SLS on August 23, 2009, at 14:35:14

In reply to FB - Re: Really hard time!, posted by SheilaC on August 23, 2009, at 12:35:21

> Effexor is out of the question due to the higher hit on serotonin.

Why would that be?


- Scott

 

Re: FB - Re: Really hard time! SLS

Posted by floatingbridge on August 23, 2009, at 14:49:07

In reply to Re: FB - Re: Really hard time!, posted by SLS on August 23, 2009, at 14:35:14

Scott, --side question to yours--do you think the effexor would be dissimilar in side-effects (constipation, numbing)?

fb

> > Effexor is out of the question due to the higher hit on serotonin.
>
> Why would that be?
>
>
> - Scott
>
>

 

Re: FB - Re: Really hard time! SLS

Posted by bulldog2 on August 23, 2009, at 14:50:01

In reply to Re: FB - Re: Really hard time!, posted by SLS on August 23, 2009, at 14:35:14

> > Effexor is out of the question due to the higher hit on serotonin.
>
> Why would that be?
>
>
> - Scott
>
>

Does pristiq affect the neurotransmitters differently than effexor? After all it's just a metabolite and actually may be the active form of effexor. I asked my p-doc about pristiq and he said he will not prescribe it as he thinks it's a scam to get a new patent and charge higher prices.

 

Re: FB - Re: Really hard time! floatingbridge

Posted by SLS on August 23, 2009, at 15:52:44

In reply to Re: FB - Re: Really hard time! SLS, posted by floatingbridge on August 23, 2009, at 14:49:07

Hi FB.

> Scott, --side question to yours--do you think the effexor would be dissimilar in side-effects (constipation, numbing)?

I really don't know.

I will have to defer to people who have used both drugs.

Pristiq has not been out long enough for much data to be gathered regarding its efficacy and side effect profile in a clinical setting. I think once you get up to 100mg, the side effects for Pristiq are about the same as for Effexor, if not higher. The drug company initially used 100-400mg, but side effects kept them from justifying its use at those dosages. So, they reduced the recommended dosage to 50mg, which is quite a bit more tolerable. But is it as effective at 50mg as it is at 100mg? I doubt it. I don't have the gumption to do any research right now. I hope someone who is better informed will provide some feedback.


- Scott

 

Re: FB - Re: Really hard time!

Posted by SheilaC on August 24, 2009, at 9:40:24

In reply to Re: FB - Re: Really hard time!, posted by SLS on August 23, 2009, at 14:35:14

> > Effexor is out of the question due to the higher hit on serotonin.
>
> Why would that be?
>
>
> - Scott
>
>
My doc thinks that Effexor would effect serotonin too much. Serotonin tends to bother my bladder (spasms, urgency, frequency, etc.) But if I use an equivalent dose (50mg of Pristiq = 150mg of Effexor), then I will be back to constipation.

Ugh


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.